In Reply We would like to thank Yang and colleagues for their interest in our recent article1 and for providing their feedback. Herein we discuss the questions that they raised.
With regard to the duration of treatment as a potential confounding factor, a recent article reported that most irAEs occur within the first weeks to months after initiation of anti–programmed cell death 1 (PD-1) therapy.2 Although anti–PD-1 therapy is sometimes administered for months or even years, prolonged treatment does not appear to result in an increased cumulative incidence of irAEs.3,4 This finding suggests that therapy duration is unlikely to affect treatment efficacy. Nevertheless, it remains conceivable that longer therapy duration could increase the likelihood of irAEs, and further observational data are needed.
Identify all potential conflicts of interest that might be relevant to your comment.
Conflicts of interest comprise financial interests, activities, and relationships within the past 3 years including but not limited to employment, affiliation, grants or funding, consultancies, honoraria or payment, speaker's bureaus, stock ownership or options, expert testimony, royalties, donation of medical equipment, or patents planned, pending, or issued.
Err on the side of full disclosure.
If you have no conflicts of interest, check "No potential conflicts of interest" in the box below. The information will be posted with your response.
Not all submitted comments are published. Please see our commenting policy for details.
Berner F, Bomze D, Flatz L. Immune-Related Adverse Events of Immune Checkpoint Inhibitors—From a Clinical to Pathophysiological View—In Reply. JAMA Oncol. 2019;5(12):1805. doi:10.1001/jamaoncol.2019.4055
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: